# SDR CA8S2015FA0000137

- Difficulty date: March 13, 2015
- Submitted: April 9, 2015
- Operation: General aviation
- Aircraft: N586MT
- Make and model: Diamon DA 40
- Aircraft serial: 40962
- Aircraft time: 2,950 hours
- Engine: Lyc IO360M1A
- Engine time: 317 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4347
- Part serial: 13120108
- Condition: Broken
- Location: Engine
- Part time: 317 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: D

## Discrepancy

WHEN THE PILOT PERFORMED THE RUNUP AND SELECTED THE LT MAGNETO, THE ENGINE QUIT AND COULD NOT BE RESTARTED. THE AIRCRAFT WAS SENT TO MAINTENANCE.  MAINTENANCE WAS UNABLE TO START THE ACFT AND IT WAS FOUND THAT THE LT MAGNETO WAS COMPLETELY DEAD.  THE LT MAGNETO WAS REPLACED WITH A NEW MAGNETO AND THE ACFT STARTED AND A MAGNETO CHECK WAS DONE.  THE CAUSE OF THE MAGNETO FAILURE WAS NOT DETERMINED SINCE IT IS STILL UNDER WARRANTY AND OPENING THE MAGNETO VOIDS THE WARRANTY. THIS MAGNETO CAME WITH THE ENGINE WHICH WAS A FACTORY O/H, WITH 316.8 HOURS SINCE O/H.
